Cashback Offer from 15th to 20th April 2021. Get Flat 20% Cashback credited to your account for a minimum transaction of $80. Post Your Question Today!

Question DetailsNormal
$ 25.50

RN VATI Adult Medical Surgical 2019 (Questions and Answers)

Question posted by
Online Tutor Profile
request

RN VATI Adult Medical Surgical 2019 (Questions and Answers)

Question: 90 of 90

CORRECT

·       Time Remaining: 00:38:42

·       Pause Remaining: 00:05:00

PAUSE

FLAG

A nurse is caring for a client who has atopic dermatitis and a prescription for triamcinolone ointment. The nurse should assess the client to monitor for which of the following adverse effects?

Top of Form

Increased pigmentation

Topical glucocorticoid therapy can cause the adverse effect of hypopigmentation.

Localized hair loss

Long-term glucocorticoid therapy can cause hypertrichosis, or excessive hair growth, especially on the facial area.

Thinning of the skin

MY ANSWER

Thinning of the skin and delayed healing are adverse effects of topical glucocorticoid preparations. The client should only apply the ointment to dry patches of the skin because topical steroids can cause atrophy of the dermis and epidermis, which can result in thinning of the skin.

Increased sensitivity to the sun

The nurse should instruct the client to avoid excessive sun exposure when taking topical fluticasone; however, triamcinolone ointment does not cause photosensitivity.

·      
RN VATI Adult Medical Surgical 2019

 CLOSE

Question 89 loaded rationals provided

Question: 89 of 90

CORRECT

·       Time Remaining: 00:37:45

·       Pause Remaining: 00:05:00

PAUSE

FLAG

A nurse is assessing a client who has left-sided heart failure. Which of the following findings should the nurse identify as a manifestation of left-sided heart failure?

Dependent edema

The nurse should identify that dependent edema is a manifestation of right-sided heart failure due to right ventricular failure and fluid retention from pressure building up in the venous system.

Jugular distention

The nurse should identify that jugular vein distention is a manifestation of right-sided heart failure due to right ventricular failure and fluid retention from pressure building up in the venous system.

Weight gain

The nurse should identify that weight gain is a manifestation of right-sided heart failure due to right ventricular failure and fluid retention from pressure building up in the venous system.

Frothy sputum

MY ANSWER

The nurse should identify that frothy sputum, dyspnea, and wheezing are manifestations of left-sided heart failure. Treatment includes fluid restriction and diuretics to decrease preload and reduce pulmonary congestion. Pink-tinged frothy sputum can be an early indication of pulmonary edema and can be life-threatening. Therefore, the nurse should notify the provider immediately.

 

·      
RN VATI Adult Medical Surgical 2019

 CLOSE

Question 88 loaded rationals provided

Question: 88 of 90

CORRECT

·       Time Remaining: 00:37:30

·       Pause Remaining: 00:05:00

PAUSE

FLAG

A nurse is caring for a client who is experiencing anxiety as well as numbness and tingling of the lips and fingers. The client's ABGs are: pH 7.48, PCO2 30 mm Hg, HCO3- 24 mEq/L, PaO2 85 mm Hg. Which of the following acid-base imbalances should the nurse identify that the client is experiencing?

Respiratory alkalosis

MY ANSWER

This pH is alkaline (increased) and the PCO2 is decreased, representing alveolar hyperventilation and resultant respiratory alkalosis.

Respiratory acidosis

This pH is alkaline (increased) and the PCO2 is decreased. A decreased pH and an increased PCO2 indicate respiratory acidosis.

Metabolic alkalosis

This HCO3- 24 mEq/L is within the expected range of 21 to 28 mEq/L and the pH is alkaline (increased). An increased pH and HCO3- indicate metabolic alkalosis.

Metabolic acidosis

This HCO3- 24 mEq/L is within the expected range of 21 to 28 mEq/L and the pH is alkaline (increased). A decreased pH and HCO3- indicate metabolic acidosis.

 

·      
RN VATI Adult Medical Surgical 2019

 CLOSE

Question 87 loaded rationals provided

Question: 87 of 90

CORRECT

·       Time Remaining: 00:37:22

·       Pause Remaining: 00:05:00

PAUSE

FLAG

A nurse is assessing a client who has Cushing's syndrome. Which of the following findings should the nurse expect?

Vitiligo

Vitiligo is the loss of pigment from areas of a client's skin, causing irregular, white patches. Vitiligo is a manifestation of adrenal-gland hypofunction.

Osteoporosis

MY ANSWER

Osteoporosis is a common finding with Cushing's syndrome. Bones become thinner as a result of mineral loss and nitrogen depletion, and the risk for fractures increases.

Myxedema

A client who has hypothyroidism can develop myxedema that causes mucinous cellular edema around the eyes, across the upper back, and in the hands and feet.

Heat intolerance

A client who has hyperthyroidism can develop heat intolerance, along with an increase in sweating.

 

·      
RN VATI Adult Medical Surgical 2019

 CLOSE

Question 86 loaded rationals provided

Question: 86 of 90

CORRECT

·       Time Remaining: 00:37:13

·       Pause Remaining: 00:05:00

PAUSE

FLAG

A nurse is inspecting the skin of a client who has basal cell carcinoma. The nurse should identify which of the following lesion characteristics on the client's skin?

});